MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number PCU060200130
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a pacific xtreme device during patient treatment.No damage noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.It is reported during the procedure the balloon twisted midshaft and created a waist.The same issue is reported for a second pacific xtreme device.No patient injury reported.
 
Additional Manufacturer Narrative
Image review: a single photograph of a cine image was received for analysis.The procedure is happening in the patient¿s right superficial femoral artery.In the image the pacific xtreme pta balloon catheter exhibits a balloon twist.Product analysis: two pacific xtreme devices were returned to medtronic investigation lab for evaluation.The device was returned within a clear biohazard bag.The devices were in their individual shelf boxes.Catheter 1 was examined.The catheter was returned in a post inflation profile.Blood residue was observed within the balloon chamber.A kink/twist was observed on the balloon chamber.The kink/twist is approximately 7.5mm proximal from the distal tip.No abnormality was noted on the distal tip.Blood residue was observed within the catheter hub.Catheter 2 was examined.The catheter was returned in a post inflation profile.Contrast residue was observed within the balloon chamber.A kink/twist was observed on the balloon chamber.The kink/twist is approximately 10.7mm proximal from the distal tip.No abnormality was noted on the distal tip.The two pacific xtreme devices returned exhibited twist on their respective balloon chamber.Both devices were returned within a post inflation profiles, an indication the devices were twisted during procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PACIFIC XTREME
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key10498634
Report Number9612164-2020-03346
Device Sequence Number304256
Product Code LIT
UDI-Device Identifier08033477075853
UDI-Public08033477075853
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K103464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2023
Device Model NumberPCU060200130
Device Catalogue NumberPCU060200130
Device Lot Number219598484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date09/07/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1